Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Recurrent impetigo, atopic dematitis. On cephalexin, clindamycin. What is recommended?

Hello I was hoping to get some help with recurrent impetigo I was having on my face? For a quick history I am a male in my twenties with no other history besides atopic dermatitis and prior history of impetigo (longest episode prior was 10 days to clear). Over the last 7 weeks I have had recurrent episodes of impetigo. In the past it was only around my nose, but with this episode it extended between by eye brows, at the temples, and also at the chin . In the past I was put on mupirocin, but it seems to cause an allergic reaction causing the skin to be even more inflamed. I have completed a 3 week course of Cephalexin 500 mg 4x/day during which I had a flare up. Next I was given Clindamycin gel which has helped, but doesn t appear to clear the areas completely. Then I was placed on Rifampin and Clindamycin orally for 10 days. While the large honey colored crusts are gone, I still get honey color crusts on the hair when I shave my face (new razor ever day, and wash thoroughly between shaving strokes). I also have large red marks from where the honey colored crusts were (even though I haven t seen them for over a week). I was wondering if there was anything that you could recommend? In addition I notice that whenever I get an impetigo episode my face gets very oily all over. While there are no longer any large honey colored crusts my face continues to be very oily (normal for me is dry skin with my atopic dermatitis), could this be bacterial overgrowth? Thank you very much in advance for any insight you could provide.
Asked On : Mon, 31 Dec 2012
Answers:  1 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Ophthalmologist 's  Response
Hi..
On the top of atopic dermatitis, impetigo is difficult tolerate.
Atopic dermitis can be in the form of remissions and exacerbations because of dry skin and mucous membranes where as impetigo is a bacterial infection which can come by contact sports. It can spread very easily from the already existing lesions.
You are already on medications. So what you have to do is strictly maintain hygiene. Do not rub on the lesions.
You may have to continue with medications for a prolonged period.
Don't worry and keep taking medicines and consult your physician for follow up. Take care..
Answered: Thu, 1 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor